Doctor insights on:
Valsalva Maneuver Side Effects
Lump right side of neck. Ultrasound report rec. CT, CT normal. Valsalva maneuver shows slightly larger IJV on that side. No other symptoms. What next?
See ENT doctor: You must have seen at least one doctor if you have had those tests. As the problem is still there and unresolved, see an ENT specialist for his/her evaluation ...Read more
A herniation of some sort is the only way to feel something move in your lower back w/a valsalva maneuver right?
Anything : That decreases venous return leads to a reduction in volume to the heart. These changes will effect the intensity of murmurs. With the valsalva there ia a transient/ brief increase in output. The straining portion decreases venous return and will increase the intensity of the murmur.Heart rate will also increase. Standing abruptly will do the same. ...Read more
how to perform a Valsalva Maneuver for SVT? If it didn't work, what other maneuver that I can do safely?
Valsalva: A valsalva maneuver is bearing down as if having a bowel movement, or forceful exhalation against a closed airway as in closing mouth pinching nose shut while pressing out as if blowing up a balloon. Also massaging the carotid artery just under the angle of the jaw can arrest svt but do this sitting down or laying down as the drop in pulse can be dramatic. ...Read moreSee 1 more doctor answer
The valsalva does: not slow the heart rate. It increases the heart rate during the time of increase in intrathoracic pressure due to restricted venous return. Wikipedia has a nice and easy to understand description: https://en.wikipedia.org/wiki/Valsalva_maneuver. If you mean slowing or breaking an episode of SVT it is from compensatory increased vagal tone. ...Read more
My radial pulse feels different with valsalva maneuver it is hardly palpable and fast few secs, and then heart starts to beat slower. Normal?
This is a normal: physiological response.Get a more detailed answer ›
What are some tips to relieve heart palps? I have chronic palps, on diltiazem ER 60mg 2x daily. Still have palps. Valsalva maneuver doesn't help.
Palpitation treat: Treatments include not using caffeine, alcohol , street drugs, smoking and other stimulant substances. Try to learn meditation and other calming techniques, cut out herbal substances, cough and cold medicines, nutritional supplements, see your doctor to be sure no direct heart problem and for treatment if the basics above don't help. ...Read more
I tried the Valsalva maneuver to lower my HR due to drinking caffeine it from 90 to 75. But it made me kinda lightheaded and foggy. Why is that?
Physiology!: Great physiology question! When performing a valsalva maneuver, pressure in your chest rises which impedes venous return to the heart and leads to a decrease in stroke volume/cardiac output. This can lead to a transient feeling of dizziness. The effect should only last seconds. ...Read more
I hit my head 2 days ago with the door with no consequences, yesterday after a valsalva maneuver i got yellow fluid from one nostril, what do i do?
5 year old EKG showed 5 beats of v-tach. Now im having episodes of tachycardia which stops with valsalva maneuver. Dr. Appt 4 days away, terrified.
If I have ear pain from ETD and what feels like excess pressure is the valsalva maneuver a bad idea?
ET Dysfunction: Once the issues behind the ET dysfunction are solved (infection, allergy, virus, etc) (not before) then it's important to start clearing you ears with a Valsalva menuver - I am a DAN (Divers Alert Network ) physician and see numerous scuba divers who can't clear their ears. We undertake to diagnose and fix the issues then they can start to Valsalva again (required in diving). ...Read moreSee 1 more doctor answer
Valsalva maneuver resulted in ear barotrauma? What do I do? I was conjested &tried to rid blockage. Now theres pain and discomfort inside my right ear
Ear pain: Hi, I believe you might have an Obstruction or blockage of the eustachian tube resulting in a negative middle ear pressure, with retraction (sucking in) of the eardrum membrane which is uncomfortable, you should see an MD for evaluation to make sure u have no infection, also evaluate for sign of allergy, you might benefit from a short course of Prednisone. ...Read moreSee 2 more doctor answers